Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Suffering from HOCM, underwent alcohol ablation treatment, taking T-Prolomet XL. Treatment for heaviness in stomach?

User rating for this question
Very Good
Answered by

Cardiologist, Interventional
Practicing since : 1996
Answered : 192 Questions
I am 48 yrs old female suffering from HOCM since 2007. I underwent alcohol ablation treatment. As per Doctors advice I have been taking T-Prolomet XL 50 mg since 3rd March 2011((after initial treatment with T-Acharya for 4 years). Now, I am suffering from heaviness in my belly along with usual exertion. I had also put on weight. I would be grateful if you could suggest me any treatment for my heaviness in stomach.
Looking for kind help
Posted Wed, 23 May 2012 in Congenital Heart Disease
Answered by Dr. Raja Sekhar Varma 5 hours later
Thank you for your query.

I understand that you have undergone alcohol septal ablation for HOCM and you have recently developed heaviness in your stomach on exertion and an increase in your body weight. I assume there is no chest discomfort or breathlessness on exertion.

The feeling of heaviness in your stomach could be due to multiple factors, some of which may be unrelated to HOCM. The causes that need to be considered include progression of HOCM, coronary artery disease, acid peptic disease, esophagitis/GERD, hypothyroidism, and of course, weight gain and physical deconditioning.

Ideally, you need a complete clinical evaluation followed by tests like ECG, echo and if necessary a treadmill test. You might also need gastro-intestinal evaluation if cardiac causes are ruled out. You will also need to find out reasons for weight gain including an evaluation of your diet, exercise, and other medical causes like fluid retention, thyroid related problems, etc.

Once a proper diagnosis is made, treatment can be done to relieve your symptoms. A treatment directed at the cause of the disease will be more likely to succeed.

I hope this answers your query. Feel free to ask me for any further clarifications.
With regards,
Dr Raja Sekhar Varma,
Consultant Interventional Cardiologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor